Alert archive / Alabama / Flash Flood Warnings in 2010
Flash Flood Warning 12, NWS Mobile, AL
NWS Mobile, AL issued this flash flood warning at May 16, 2010, 8:22 AM CDT for Baldwin County, Alabama. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- May 16, 2010, 8:22 AM CDT (13:22 UTC)
- Expired
- May 16, 2010, 10:55 AM CDT
- In force
- 3 hr
- Issued by
- NWS Mobile, AL
- Area
- Storm-based polygon
- Flood severity
- None
County Baldwin County, AL
The radar
The Mobile radar (KMOB), 60 km from the middle of the area, began a volume at 13:25 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this flash flood warning; the first came 38 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Slidell Radar S, LA (KSIL), launched 12:00Z, 1.4 hours before the alert went out and 180 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2424 J/kg
- Mixed-layer CIN
- -4 J/kg
- Mixed-layer LCL
- 493 m above ground
- 0-6 km bulk shear
- 25 kt
- 0-1 km storm-relative helicity
- 78 m²/s²
- 0-3 km storm-relative helicity
- 98 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 3.9
The text
As transmitted, in the capitals the NWS used until 2016.
918
WGUS54 KMOB 161322
FFWMOB
ALC003-161615-
/O.NEW.KMOB.FF.W.0012.100516T1322Z-100516T1615Z/
/00000.0.RS.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE MOBILE AL
822 AM CDT SUN MAY 16 2010
THE NATIONAL WEATHER SERVICE IN MOBILE HAS ISSUED A
* FLASH FLOOD WARNING FOR...
SOUTHWESTERN BALDWIN COUNTY IN SOUTHWEST ALABAMA...
* UNTIL 1115 AM CDT
* AT 812 AM CDT...NATIONAL WEATHER SERVICE RADAR INDICATED VERY HEAVY
RAIN FROM THUNDERSTORMS OVER THE WARNED AREA. RADAR ESTIMATES THAT
AS MUCH AS 3 TO 5 INCHES OF RAIN HAS FALLEN BETWEEN GULF SHORES
AND FORT MORGAN OVER THE PAST COUPLE OF HOURS. HEAVY THUNDERSTORMS
CONTINUE TO DEVELOP OVER THE AREA...WITH AN ADDITIONAL 1 TO 3
INCHES OF RAIN POSSIBLE. LAW ENFORCEMENT REPORTS WATER BEGINNING
TO ENCROACH UPON WEST BEACH ROAD IN GULF SHORES. ADDITIONAL ROAD
FLOODING IS VERY LIKELY.
* LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO FORT
MORGAN...GULF SHORES...MOUTH OF WEEKS BAY...MIFLIN AND BON SECOUR.
MOST FLOOD DEATHS OCCUR IN AUTOMOBILES. NEVER DRIVE YOUR VEHICLE INTO
AREAS WHERE THE WATER COVERS THE ROADWAY. FLOOD WATERS ARE USUALLY
DEEPER THAN THEY APPEAR. JUST ONE FOOT OF FLOWING WATER IS POWERFUL
ENOUGH TO SWEEP VEHICLES OFF THE ROAD. WHEN ENCOUNTERING FLOODED
ROADS MAKE THE SMART CHOICE...TURN AROUND...DONT DROWN.
TO REPORT FLASH FLOODING TO YOUR NATIONAL WEATHER SERVICE...CALL TOLL
FREE AT 1 8 7 7 6 3 3 6 7 7 2.
LAT...LON 3024 8801 3024 8798 3027 8795 3025 8789
3028 8777 3029 8776 3034 8783 3038 8784
3037 8759 3027 8759 3026 8760 3022 8779
3023 8801
$$
JFB2 follow-up statements
243
WGUS74 KMOB 161429
FFSMOB
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE MOBILE AL
929 AM CDT SUN MAY 16 2010
ALC003-161615-
/O.CON.KMOB.FF.W.0012.000000T0000Z-100516T1615Z/
/00000.0.RS.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BALDWIN AL-
929 AM CDT SUN MAY 16 2010
...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 1115 AM CDT FOR
SOUTHWESTERN BALDWIN COUNTY...
AT 922 AM CDT...LOCAL LAW ENFORCEMENT OFFICIALS REPORTED WATER
COVERING FORT MORGAN ROAD IN SEVERAL SPOTS. NATIONAL WEATHER SERVICE
RADAR INDICATES AS MUCH AS 5 TO 7 INCHES OF RAIN HAS FALLEN BETWEEN
FORT MORGAN AND GULF SHORES. WHILE THUNDERSTORMS HAVE WEAKENED SOME
RECENTLY...MODERATE TO HEAVY RAIN CONTINUES TO PERSIST OVER THESE
AREAS...AND FLASH FLOODING REMAINS AN IMMINENT THREAT.
LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO GULF
SHORES...MOUTH OF WEEKS BAY...AND BON SECOUR.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
MOST FLOOD DEATHS OCCUR IN AUTOMOBILES. NEVER DRIVE YOUR VEHICLE INTO
AREAS WHERE THE WATER COVERS THE ROADWAY. FLOOD WATERS ARE USUALLY
DEEPER THAN THEY APPEAR. JUST ONE FOOT OF FLOWING WATER IS POWERFUL
ENOUGH TO SWEEP VEHICLES OFF THE ROAD. WHEN ENCOUNTERING FLOODED
ROADS MAKE THE SMART CHOICE...TURN AROUND...DONT DROWN.
TO REPORT FLASH FLOODING TO YOUR NATIONAL WEATHER SERVICE...CALL TOLL
FREE AT 1 8 7 7 6 3 3 6 7 7 2.
&&
LAT...LON 3024 8801 3024 8798 3027 8795 3025 8789
3028 8777 3029 8776 3034 8783 3038 8784
3037 8759 3027 8759 3026 8760 3022 8779
3023 8801
$$
JFB503
WGUS74 KMOB 161555
FFSMOB
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE MOBILE AL
1055 AM CDT SUN MAY 16 2010
ALC003-161604-
/O.CAN.KMOB.FF.W.0012.000000T0000Z-100516T1615Z/
/00000.0.RS.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BALDWIN AL-
1055 AM CDT SUN MAY 16 2010
...THE FLASH FLOOD WARNING HAS BEEN CANCELLED FOR SOUTHWESTERN
BALDWIN COUNTY...
THE HEAVY RAIN WHICH PROMPTED THE WARNING HAS MOVED OUT OF SOUTHERN
BALDWIN COUNTY...RESULTING IN THE END OF THE FLASH FLOOD THREAT.
HOWEVER...ADDITIONAL SHOWERS AND THUNDERSTORMS ARE EXPECTED THROUGH
THE DAY AND THIS AREA WILL BE CLOSELY MONITORED FOR ADDITIONAL
FLOODING THREATS.
TO REPORT FLASH FLOODING TO YOUR NATIONAL WEATHER SERVICE...CALL TOLL
FREE AT 1 8 7 7 6 3 3 6 7 7 2.
LAT...LON 3024 8801 3024 8798 3027 8795 3025 8789
3028 8777 3029 8776 3034 8783 3038 8784
3037 8759 3027 8759 3026 8760 3022 8779
3023 8801
$$
JFBWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Mobile, AL wrote its last area forecast discussion before this flash flood warning went out at May 16, 5:32 AM CDT, 2 hours 50 minutes earlier.
Area forecast discussion, May 16, 5:32 AM CDT, 2 hours 50 minutes before
AREA FORECAST DISCUSSION...CORRECTED TEXT... NATIONAL WEATHER SERVICE MOBILE AL 532 AM CDT SUN MAY 16 2010 .SHORT TERM...[TODAY AND TONIGHT]...HIGH PRESSURE OVER THE WESTERN ATLANTIC WILL CONTINUE TO MOVE EASTWARD ALLOWING AN INCREASE IN OVERALL ATMOSPHERIC MOISTURE AND SHOWERS AND THUNDERSTORMS THROUGHOUT THE DAY. ONE BAND OF SHOWERS AND THUNDERSTORMS THAT MOVED THROUGH THE WESTERN HALF OF THE FORECAST AREA OVERNIGHT WILL AFFECT THE EASTERN HALF EARLY THIS MORNING. THIS BAND PRODUCED RAINFALL RATES OF 1 TO 2 INCHES AN HOUR ACROSS THE SOUTHERN PORTIONS OF THE FORECAST AREA...WITH ISOLATED LOCATIONS RECEIVING UP TO 3 INCHES. WIDESPREAD SHOWERS AND THUNDERSTORMS WILL AFFECT THE ENTIRE AREA TODAY AS ANOTHER UPPER IMPULSE/SHORTWAVE...CURRENTLY CREATING A LARGE CLUSTER OF STORMS OVER SOUTHEASTERN LOUISIANA...APPROACHES FROM THE WEST. THE STRONGEST STORMS WILL AGAIN PRODUCE RAINFALL RATES OF 1 TO 2 INCHES AN HOUR...WITH ISOLATED LOCATIONS RECEIVING 3 TO 4 INCHES OF TOTAL RAINFALL. A FRONTAL BOUNDARY IS FORECAST TO MOVE INTO THE NORTHWEST PORTIONS OF THE FORECAST AREA THIS EVENING...AND THROUGH MOST OF THE AREA BY LATE TONIGHT. WE SHOULD SEE A GRADUAL DECREASE IN PRECIPITATION COVERAGE WITH THE PASSAGE OF THE BOUNDARY...WITH PATCHY FOG DEVELOPING LATE DUE TO THE PREVIOUS HEAVY RAINS. WENT A DEGREE OR TWO BELOW GUIDANCE VALUES FOR TEMPERATURES TODAY...WITH HIGHS THIS AFTERNOON IN THE LOWER 80S. LOWS TONIGHT WILL RANGE FROM THIS MID 60S INLAND AREAS...TO NEAR 72 DEGREES AT THE BEACHES. /22 && .LONG TERM...BY 12Z MON BROAD SFC LOW AHEAD MAIN UPPER TROF AXIS SHIFTS E'WARD TO THE MID ATLANTIC REGION GIVING WAY TO A WEAK COLD FRONT MOVING SOUTHWARD ACROSS THE LOWER MS RIVER VALLEY AND CENTRAL GULF STATES LATE MONDAY NIGHT. AHEAD OF THE FRONT BETTER LIFT AND MOISTURE ADVECTION CONTINUES ACROSS MUCH OF THE REGION GIVING WAY TO CHANCE POPS MOSTLY IN THE FORM OF SCATTERED SHOWERS AND THUNDERSTORMS ACROSS MUCH OF THE CWFA MONDAY MORNING AND EARLY MONDAY AFTERNOON...LINGERING OVER COASTAL AREAS OF NWFL AND EXTREME SOUTH CENTRAL LATE MONDAY AFTERNOON. LATEST MODEL SOUNDINGS DEPICT MOSTLY A UNIDIRECTIONAL FLOW IN THE LOWER LEVELS ON MONDAY COMBINED WITH MARGINAL INSTABILITY AND WEAK VERTICAL SHEAR LIMITING THE THREAT OF SEVERE WEATHER THROUGH MONDAY. SOME DRIER AIR IS NOTED ALOFT WITH PW'S AROUND 1.2 INCHES. BY LATE MON NIGHT INTO EARLY TUE MODEL GUIDANCE DEPICTS MAIN UPPER TROF AXIS MOVES EAST OF THE CWFA RESULTING IN THE WEAK COLD FRONT MOVING SOUTH OF THE COAST LATE TUES MORNING. THE WEAK FRONTAL BOUNDARY STALLS NEAR OR JUST SOUTH THE COAST THROUGH WED MORNING BEFORE MOVING NORTHWARD AND BECOMING DIFFUSE BY MIDWEEK. NORTH OF THE FRONT COOLER DRIER AIR IS NOTED GIVING WAY TO LESS HUMIDITY OR MORE PLEASANT WEATHER WED THROUGH THU AND POSSIBLY THROUGH REMAINDER OF THE WEEK. ALOFT UPPER RIDGING IS NOTED GIVING WAY TO BETTER SUBSIDENCE ACROSS MUCH OF THE DEEP SOUTH RESULTING IN LESS CLOUDS AND BETTER SUNSHINE ALSO, BY THU AFT SFC RIDGE BEGINS TO SHIFT EAST OF THE CWFA GIVING WAY TO LIGHT TO MODERATE ONSHORE FLOW LATE IN THE WEEK. AS FOR TEMPS WILL LIKELY SEE SOME 90S IN SOME AREAS THIS WEEK ESPECIALLY WELL INLAND FROM THE COAST. WILL CONTINUE TO LEAN TOWARDS THE CURRENT 00Z MEX GUIDANCE FOR TEMPS IN THE EXTENDED PDS. 32/EE && .AVIATION...16/12Z]...SKIES WILL BE MOSTLY CLOUDY TO CLOUDY THROUGH THE FORECAST CYCLE WITH MVFR CEILING CONDITIONS. A LIGHT SOUTHEAST WIND FLOW THIS MORNING WILL BECOMING SOUTHERLY AND INCREASE TO BETWEEN 10 TO 15 KNOTS BY THIS AFTERNOON...AND THEN DECREASE FROM THE WEST AT 5 TO 10 KNOTS OVERNIGHT. WIDESPREAD SHOWERS AND THUNDERSTORMS WILL AFFECT THE ENTIRE AREA...WITH LOCALLY HEAVY RAN AND REDUCED VISIBILITIES. /22 && .MARINE...HIGH PRESSURE OVER THE WESTERN ATLANTIC WILL CONTINUE TO MOVE EASTWARD ALLOWING AN INCREASED POTENTIAL OF SHOWERS AND THUNDERSTORMS THOUGH TONIGHT. A FRONTAL BOUNDARY IS FORECAST TO SETTLE TO THE NORTHERN GULF COAST EARLY IN THE WEEK AND STALL. THERE ARE INDICATIONS THAT THE FRONT LOOKS TO HANG AROUND NEAR THE COAST OR JUST OFFSHORE THROUGH THE MIDDLE OF NEXT WEEK. AS THE FRONTAL AXIS NEARS...WINDS ARE FORECAST TO LOWER ENOUGH TO SUPPORT SUBSIDING SEAS. /22 && .FIRE WEATHER...HIGH HUMIDITY ALONG WITH SCATTERED SHOWERS AND THUNDERSTORMS WILL CONTINUE THROUGH MON FOLLOWED BY SLIGHTLY DRIER/COOLER CONDITIONS THROUGH THE REMAINDER OF THE WEEK. AS A RESULT AFTERNOON RELATIVE HUMIDITY VALUES WILL HAVE TO BE CLOSELY MONITORED WED THROUGH FRI. 32/EE && .PRELIMINARY POINT TEMPS/POPS... MOBILE 80 67 87 65 / 100 70 30 20 PENSACOLA 81 71 85 68 / 100 80 30 20 DESTIN 80 72 82 71 / 90 80 40 20 EVERGREEN 80 67 88 62 / 100 80 30 20 WAYNESBORO 80 66 87 61 / 100 60 20 10 CAMDEN 80 66 88 63 / 100 80 30 10 CRESTVIEW 82 68 88 63 / 100 80 40 20 && .MOB WATCHES/WARNINGS/ADVISORIES... AL...NONE. FL...NONE. MS...NONE. GM...NONE. &&
Hazardous weather outlook, May 16, 5:33 AM CDT, 2 hours 49 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MOBILE AL 533 AM CDT SUN MAY 16 2010 ALZ051>064-FLZ001>006-GMZ630-650-655-670-675-MSZ067-075-076-078- 079-171045- CHOCTAW-WASHINGTON-CLARKE-WILCOX-MONROE-CONECUH-BUTLER-CRENSHAW- ESCAMBIA-COVINGTON-UPPER MOBILE-UPPER BALDWIN-LOWER MOBILE- LOWER BALDWIN-INLAND ESCAMBIA-COASTAL ESCAMBIA-INLAND SANTA ROSA- COASTAL SANTA ROSA-INLAND OKALOOSA-COASTAL OKALOOSA-MOBILE BAY- COASTAL WATERS FROM PENSACOLA FL TO PASCAGOULA MS OUT 20 NM- COASTAL WATERS FROM DESTIN TO PENSACOLA FL OUT 20 NM- WATERS FROM PENSACOLA FL TO PASCAGOULA MS FROM 20 TO 60 NM- WATERS FROM DESTIN TO PENSACOLA FL FROM 20 TO 60 NM-WAYNE-PERRY- GREENE-STONE-GEORGE- 533 AM CDT SUN MAY 16 2010 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL ALABAMA...SOUTHWEST ALABAMA...THE COASTAL WATERS OF ALABAMA AND NORTHWEST FLORIDA...NORTHWEST FLORIDA AND SOUTHEAST MISSISSIPPI. .DAY ONE...TODAY AND TONIGHT WIDESPREAD SHOWERS AND THUNDERSTORMS WILL AFFECT THE ENTIRE OUTLOOK AREA...MAINLY DURING THE AFTERNOON AND EVENING HOURS. WHILE SEVERE THUNDERSTORMS ARE NOT EXPECTED...THE STRONGER THUNDERSTORMS WILL BE CAPABLE OF PRODUCING FREQUENT LIGHTNING STRIKES AND VERY HEAVY RAIN. RAINFALL RATES OF ONE TO TWO INCHES AN HOUR WILL OCCUR WITH THE STRONGER STORMS...WITH ISOLATED LOCATIONS RECEIVING 3 TO 4 INCHES OF TOTAL RAINFALL WHERE TRAINING OF STORMS OCCUR. THE HEAVY RAIN COULD RESULT IN LOCALIZED FLOODING IN URBAN AND POOR DRAINAGE AREAS. A PERSISTENT SOUTHERLY FLOW OVER THE GULF WATERS WILL KEEP SEAS AROUND 3 TO 4 FEET...CREATING A LOW HAZARD FOR SMALL CRAFT OPERATORS. PATCHY FOG IS POSSIBLE OVERNIGHT...MAINLY ALONG AND EAST OF THE INTERSTATE 65 CORRIDOR. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED. ACTIVATION OF STORM SPOTTERS AND EMERGENCY MANAGEMENT FOR SEVERE WEATHER IS NOT EXPECTED AT THIS TIME.
The office that day
Everything else NWS Mobile, AL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 16, 12:26 AM CDT | Areal Flood Advisory | MOB | Mobile | 3 hr |
| May 16, 9:56 AM CDT | Special Marine Warning | MOB | 49 min | |
| May 16, 12:27 PM CDT | Special Marine Warning | MOB | 63 min | |
| May 16, 1:24 PM CDT | Special Marine Warning | MOB | 111 min | |
| May 16, 2:17 PM CDT | Flash Flood Warning | MOB | Baldwin | 88 min |
| May 16, 2:30 PM CDT | Severe Thunderstorm Warning | MOB | Baldwin | 30 min |
| May 16, 2:37 PM CDT | Tornado Warning | MOB | Baldwin | 23 min |
| May 16, 2:53 PM CDT | Tornado Warning | MOB | Baldwin | 14 min |
| May 16, 3:11 PM CDT | Special Marine Warning | MOB | 64 min | |
| May 16, 3:56 PM CDT | Special Marine Warning | MOB | 64 min |
Nearby
Flash Flood Warnings in Alabama, 2010Every flash flood warning in 2010
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.